Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Can Cause Sweating, Dizziness And Numbness In The Leg While Being Treated For Type 2 Diabetes?

I have been diagnosed with type 2 diabetesand have been taking Metformin for a year. My sugar levels are always betwee 4.0 and 7.6 Yesterday I walked to work and I was walking home when my feet went numb and then my legs went numb. I had trouble moving them and then felt like I was going to faint. I just made it to a fence to hold myself up. I was sweating and dizzy. In about 5 minutes everything was normal and finished walking home. Today I have been normal. My friends thought maybe my blood sugar was too low. It was very scary.
Mon, 1 Apr 2019
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

An episode of sweating, dizziness, numbness in diabetes on oral anti-diabetic (Metformin) could be due to hypoglycemia.

Alternatively, the episode may be related to bradyarrhythmia leading to near syncope (about to faint).

Blood sugar profile (fasting & post-postprandial) and ECG 12 leads with long lead II for 1 minute should be done as initial work-up.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Tushar Kanti Biswas, Internal Medicine Specialist
I find this answer helpful
Endocrinologist Dr. Mirjeta Guni's  Response
Hello,

You can not have low blood sugar with metformin. I would suggest seeing a neurologist.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Mirjeta Guni, Endocrinologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
What Can Cause Sweating, Dizziness And Numbness In The Leg While Being Treated For Type 2 Diabetes?

Hello, An episode of sweating, dizziness, numbness in diabetes on oral anti-diabetic (Metformin) could be due to hypoglycemia. Alternatively, the episode may be related to bradyarrhythmia leading to near syncope (about to faint). Blood sugar profile (fasting & post-postprandial) and ECG 12 leads with long lead II for 1 minute should be done as initial work-up. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Tushar Kanti Biswas, Internal Medicine Specialist